Lamictal Rash on Face

by Anonymous

Lamictal Rash on Face

Lamictal Rash on Face

I developed a rash on my face about three weeks after starting Lamictal. At first I thought it was acne, which is rare to get by my mouth, but not knowing it was a rash I put Benzoyl Peroxide medication on it, which made it ten times worse.

I then thought it might be a case of Contact Dermatitis, where something like face cream or hair product caused an allergic reaction to the skin on my face. Therefore, I eliminated all makeup and face creams, but to no avail.

I stopped the medicine for a few days and the rash began to clear. I'm going to wait for my MD to get back next week and see what she would like to do. I'm bummed though because the medication seemed to be working. Do I trade in good skin for being depressed, or being depressed with good skin?

For more information on drug skin rashes and other types of skin rashes, visit the diagnose my skin rash page.

Comments for Lamictal Rash on Face

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Nov 17, 2012
Choose Depression over Lamictal
by: Anonymous

I have suffered with depression for the majority of my adult life. It started when I was sixteen and I am now 42. Depression can be one of the most debilitating conditions of someone's life. I have taken a few different medications throughout the years. My doctor prescribed Lamictal for me about three weeks ago, and I, too, was feeling better until now.

I have developed the Lamictal rash all over my body. It is the worst on my face. I have been off the Lamictal for six days and have not seen any improvement in my condition. My vision is blurry due to all the mucus my eyes are producing. When I wake from sleeping, I have to pry open my eyes because they are stuck together. My lips are so swollen and chapped that the only way I can eat and drink is through a straw. When I do eat or drink, it has to be something very smooth and bland because the inside of my mouth is so tender. My feet are also swollen and blistered. I cannot wear shoes and when I walk and it feels as if I am walking on needles.

I went to the emergency room twice and then to my dermatologist. I was given steroids, an EpiPen injection, Benedryl and then sent home.

Nothing is worse than this painful, horrifying ordeal. If you are experiencing the slightest hint of a rash, I strongly urge you NOT to take the Lamictal and contact your doctor. There is another medication out there that will work for you. I fear I will have permanent scarring, if and when, this ends.

Feb 13, 2012
Same Drug Rash
by: Anonymous

I really can't believe it! I have been taking Lamictal for three years with no problems and no rash until now. I too have been eliminating face creams, food allergens, detergents but to no avail! I am not happy about this rash, if it is in fact from the Lamictal. I have not seen my doctor yet to confirm whether the drug is causing the rash.

I stopped taking the Lamictal two days ago to see if it is the problem but there is no change yet in the skin rash. I imagine I will have to give it more time, which frankly scares me to death because Lamictal is the medication that has quite frankly saved and given me my life back. I am bipolar and everything else did nothing to help me and made me worse. I am 48 and beginning to think that a patch of pimples is quite endearing and maybe even cute?

Jan 20, 2012
Medication Causing Same Facial Rash
by: Anonymous

I experienced the exact same thing. Since I am prone to acne I just thought it was something I used. I got the same irritation with my topical acne treatment and I have it on my back too. My doctor took me off the medication but I am bummed because it was working. I am now wondering what medication is next.

Nov 17, 2011
Same Rash on Face
by: Anonymous

I have that same rash! I found that I can keep it at bay if I stay out of the sun, use a light moisturizer, and avoid acidic foods. It's not the dreaded Lamictal Rash of Death, just an annoyance.

Aug 01, 2011
Change Medications
by: Anonymous

The rash you have is pretty rare but it can be dangerous. There are other non-addictive medications that work like lamictal that you may not be sensitive too. Talk to your MD about changing your medications if you are experiencing this or any other type of rash.

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Types of Skin Rashes.

Copyright 2006-2016

Disclaimer and Privacy Policy